MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Additional information was requested.(b)(4).
 
Event or Problem Description
A customer reported that following implantation of an intraocular lens (iol) patient had difficulty adjusting to depth of focus lens and was not happy with the vision.Lens was exchanged in the secondary procedure with a non company lens.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was retuned in a non-company (replacement) lens case.Solution was dried on the lens.Both haptics were bent in the gusset and distal area.The optic was cut into two portions, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.The customer indicated the use of qualified associated products.There were no other complaints reported in the lot number.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the company, 20.5 diopter lens model was replaced with a competitors monofocal 24.0 diopter lens model, due to a patient having difficulty adjusting to the depth of focus lens.The patient had pre-existing ocular conditions of dry macular degeneration, dermatochalasis, blepharitis, 1+spk dry eye, pvd, and small to medium drusen.Additional information was provided that the patient had difficulty adjusting to depth of focus lens and was not happy with vision os 1 week after cataract extraction.After surgery od with single focus lens, patient wished to proceed with lens exchange os for single focus lens set for near 2.25.The company lens model delivers monofocal quality distance and excellent intermediate vision, however the patient and surgeon decided that the selection of a single focus lens set for near was a better fit for the patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11435375
Report Number1119421-2021-00498
Device Sequence Number4014955
Product Code POE
UDI-Device Identifier00380652424646
UDI-Public00380652424646
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model NumberDAT015
Device Lot Number15049481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY; MONARCH III IOL DELIVERY SYSTEM; MX60E; PROVISC; VISCOAT; MONARCH III IOL DELIVERY; MONARCH III IOL DELIVERY SYSTEM; MX60E; PROVISC; VISCOAT
Outcome Attributed to Adverse Event Required Intervention;